Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 26, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Oct 26, 2010, 10:45 AM EDT for 6 counties in Michigan. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 10:45 AM EDT (14:45 UTC)
- Expired
- Oct 26, 2010, 11:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Barry County, MI, Ionia County, MI, Kalamazoo County, MI, Kent County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 33 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 11:12 AM EDT | TSTM WND DMG | Martin, MI | SPOTTER REPORTS NUMEROUS TREES DOWN IN MARTIN. THERE ARE REPORTEDLY UP TO A DOZEN TREES DOWN BETWEEN ALLEGAN... HOPKINS... AND MARTIN. TIME IS RADAR ESTIMATED. |
| Oct 26, 11:25 AM EDT | TSTM WND DMG | Cooper, MI | MULTIPLE TREES DOWN IN COOPER TOWNSHIP. |
| Oct 26, 11:40 AM EDT | TSTM WND DMG | 1 Ne Plainwell, MI | 12 INCH TREE LIMB DOWN BLOCKING 9TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 4:28 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
095 WFUS53 KGRR 261445 TORGRR MIC005-015-067-077-081-159-261530- /O.NEW.KGRR.TO.W.0026.101026T1445Z-101026T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EDT TUE OCT 26 2010 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * TORNADO WARNING FOR... EASTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN... NORTHWESTERN BARRY COUNTY IN SOUTHWEST MICHIGAN... SOUTHWESTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN... NORTHWESTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN... SOUTHERN KENT COUNTY IN SOUTHWEST MICHIGAN... EASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 1130 AM EDT * AT 1041 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF RAIN-WRAPPED TORNADOES IN ADDITION TO STRAIGHT LINE WIND DAMAGE. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF ALLEGAN TO PAW PAW...AND MOVING NORTHEAST AT 50 MPH. * THESE STORMS WILL BE NEAR... GOBLES AROUND 1045 AM EDT... ARMSTRONG CORNERS AROUND 1045 AM EDT... KENDALL AROUND 1050 AM EDT... HOPKINSBURG AROUND 1050 AM EDT... WAYLAND AROUND 1055 AM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... PAW PAW... LAKE ODESSA... MIDDLEVILLE... PLAINWELL... WAYLAND... KENDALL... LAWTON... GOBLES... MATTAWAN... CUTLERVILLE... ALASKA... ALTO... DUTTON... KENTWOOD... CALEDONIA... BYRON CENTER... ALAMO... CLARKSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4290 8519 4213 8580 4213 8597 4291 8570 TIME...MOT...LOC 1444Z 210DEG 45KT 4257 8572 4230 8587 $$ OSTUNO
4 follow-up statements
663 WWUS53 KGRR 261455 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1055 AM EDT TUE OCT 26 2010 MIC005-015-067-077-081-159-261530- /O.CON.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ KENT MI-IONIA MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-VAN BUREN MI- 1055 AM EDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN VAN BUREN... NORTHWESTERN KALAMAZOO...NORTHWESTERN BARRY...EASTERN ALLEGAN... SOUTHWESTERN IONIA AND SOUTHEASTERN KENT COUNTIES UNTIL 1130 AM EDT... AT 1050 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAYLAND TO 10 MILES SOUTHWEST OF PLAINWELL...MOVING NORTHEAST AT 50 MPH. * THESE DANGEROUS STORMS WILL BE NEAR... WAYLAND AROUND 1055 AM EDT... CORNING AROUND 1100 AM EDT... DOSTER AROUND 1105 AM EDT... ORANGEVILLE AROUND 1110 AM EDT... CALEDONIA AROUND 1115 AM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... PAW PAW... LAKE ODESSA... MIDDLEVILLE... PLAINWELL... WAYLAND... KENDALL... LAWTON... MATTAWAN... CUTLERVILLE... ALASKA... ALTO... DUTTON... KENTWOOD... CALEDONIA... ALAMO... CLARKSVILLE... IRVING... FREEPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR SOUTHWESTERN MICHIGAN. LAT...LON 4290 8565 4290 8519 4213 8580 4213 8597 TIME...MOT...LOC 1454Z 210DEG 45KT 4268 8563 4241 8579 $$ LAURENS
299 WWUS53 KGRR 261507 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1107 AM EDT TUE OCT 26 2010 MIC005-015-067-077-081-159-261530- /O.CON.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ KENT MI-IONIA MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI-VAN BUREN MI- 1107 AM EDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN VAN BUREN... NORTHWESTERN KALAMAZOO...NORTHWESTERN BARRY...EASTERN ALLEGAN... SOUTHWESTERN IONIA AND SOUTHEASTERN KENT COUNTIES UNTIL 1130 AM EDT... AT 1103 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PLAINWELL TO PAW PAW...MOVING NORTHEAST AT 50 MPH. * THESE DANGEROUS STORMS WILL BE NEAR... MARTIN AROUND 1105 AM EDT... MATTAWAN AROUND 1110 AM EDT... ALAMO AROUND 1120 AM EDT... COOPER AROUND 1125 AM EDT... MIDDLEVILLE AROUND 1130 AM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... PAW PAW... LAKE ODESSA... MIDDLEVILLE... PLAINWELL... WAYLAND... KENDALL... LAWTON... MATTAWAN... ALASKA... ALTO... DUTTON... CALEDONIA... ALAMO... CLARKSVILLE... IRVING... FREEPORT... ORANGEVILLE... BRADLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR SOUTHWESTERN MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4214 8593 4290 8557 4290 8519 4213 8580 TIME...MOT...LOC 1507Z 210DEG 45KT 4258 8559 4221 8584 $$ LAURENS
883 WWUS53 KGRR 261516 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1116 AM EDT TUE OCT 26 2010 MIC159-261526- /O.CAN.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ VAN BUREN MI- 1116 AM EDT TUE OCT 26 2010 ...THE TORNADO WARNING FOR EASTERN VAN BUREN COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR SOUTHWESTERN MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4229 8576 4283 8547 4290 8519 4224 8573 TIME...MOT...LOC 1516Z 210DEG 45KT 4269 8545 4232 8571 $$ MIC005-015-067-077-081-261530- /O.CON.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ KENT MI-IONIA MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI- 1116 AM EDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN KALAMAZOO... NORTHWESTERN BARRY...SOUTHEASTERN ALLEGAN...SOUTHWESTERN IONIA AND SOUTHEASTERN KENT COUNTIES UNTIL 1130 AM EDT... AT 1112 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLEVILLE TO 7 MILES WEST OF KALAMAZOO...MOVING NORTHEAST AT 50 MPH. * THESE DANGEROUS STORMS WILL BE NEAR... GUN LAKE AROUND 1115 AM EDT... HOOPER AROUND 1125 AM EDT... YANKEE SPRINGS AROUND 1130 AM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... LAKE ODESSA... MIDDLEVILLE... PLAINWELL... ALAMO... CLARKSVILLE... IRVING... FREEPORT... ORANGEVILLE... BOWNE CENTER... ELMDALE... BOWENS MILL... GUN LAKE... YANKEE SPRINGS... HOOPER... NEELEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR SOUTHWESTERN MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4229 8576 4283 8547 4290 8519 4224 8573 TIME...MOT...LOC 1516Z 210DEG 45KT 4269 8545 4232 8571 $$ LAURENS
534 WWUS53 KGRR 261525 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EDT TUE OCT 26 2010 MIC005-077-261535- /O.CAN.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ ALLEGAN MI-KALAMAZOO MI- 1125 AM EDT TUE OCT 26 2010 ...THE TORNADO WARNING FOR NORTHWESTERN KALAMAZOO AND SOUTHEASTERN ALLEGAN COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR SOUTHWESTERN MICHIGAN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4257 8554 4281 8543 4290 8519 4248 8554 TIME...MOT...LOC 1525Z 210DEG 45KT 4277 8535 4256 8550 $$ MIC015-067-081-261530- /O.CON.KGRR.TO.W.0026.000000T0000Z-101026T1530Z/ KENT MI-IONIA MI-BARRY MI- 1125 AM EDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARRY... SOUTHWESTERN IONIA AND SOUTHEASTERN KENT COUNTIES UNTIL 1130 AM EDT... AT 1121 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLEVILLE TO 7 MILES NORTHEAST OF PLAINWELL...MOVING NORTHEAST AT 50 MPH. * THESE DANGEROUS STORMS WILL BE NEAR... IRVING AROUND 1125 AM EDT... FREEPORT AROUND 1130 AM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... LAKE ODESSA... MIDDLEVILLE... CLARKSVILLE... IRVING... FREEPORT... ORANGEVILLE... BOWNE CENTER... ELMDALE... YANKEE SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4257 8554 4281 8543 4290 8519 4248 8554 TIME...MOT...LOC 1525Z 210DEG 45KT 4277 8535 4256 8550 $$ LAURENS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Oct 26, 7:48 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 26, 7:48 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT TUE OCT 26 2010
LATEST UPDATE...AVIATION...
.SYNOPSIS...(408 AM EDT TUE OCT 26 2010)
DEEPENING LOW PRESSURE IN MINNESOTA WILL PUSH A COLD FRONT THROUGH
WEST MICHIGAN THIS MORNING. STRONG TO SEVERE WIND GUSTS ARE EXPECTED
WITH THE THUNDERSTORMS THAT CROSS THE LAKE. AFTER THE FRONT MOVES
THROUGH...STEADY SOUTHWEST WINDS WILL INCREASE TO 30 MPH OR MORE
WITH GUSTS TO 60 MPH. HIGH WINDS ARE ALSO EXPECTED WEDNESDAY. COOLER
WEATHER WILL DEVELOP FOR THE LATTER PART OF THE WEEK ALONG WITH
LIGHTER WINDS.
&&
.SHORT TERM...(408 AM EDT TUE OCT 26 2010)
(TODAY THROUGH THURSDAY)
FORECAST CONCERNS TODAY DEAL WITH SVR WIND THREAT THIS MORNING AND
OVERALL SYNOPTIC WIND THREAT TODAY INTO WEDNESDAY.
LATEST SFC ANALYSIS SHOWS A 974MB SFC LOW IN SOUTHERN MINNESOTA. THE
GFS HAS DONE A VERY GOOD JOB WITH STRENGTH AND PLACEMENT OF THE LOW
AS COMPARED TO THE NAM WHICH WASN/T DEEP ENOUGH. EVEN THE ECMWF
WASN/T QUITE DEEP ENOUGH...BUT WAS CLOSER THAN THE NAM.
A SLIGHT RISK OF SVR STORMS EXISTS ACROSS THE CWA TODAY WITH A
MODERATE RISK OVER FAR LOWER MI. CURRENT NATIONAL RADAR SHOWS A THIN
LINE OF THUNDERSTORMS EXTENDING FROM MISSOURI NORTHEAST TO NW
ILLINOIS. ALTHOUGH THERE ISN/T A TREMENDOUS AMOUNT OF LIGHTNING WITH
THESE STORMS...THEY WILL STILL BE CAPABLE OF TAPPING THE 70KT LLJ
AND 120KT MID LEVEL JET TO CREATE SVR WIND GUSTS AT THE SFC. CAN/T
RULE OUT A BRIEF SPIN UP TOO WITH FAIRLY LARGE HODOGRAPHS NOTED
PRIOR TO 11AM.
AFTER THE STORMS PUSH THROUGH THIS MORNING AND EARLY AFTERNOON...
SKIES WILL CLEAR CREATING A GOOD MIXING ENVIRONMENT. A LARGE 6MB/3
HR PRESSURE COUPLET WILL CAUSE SYNOPTIC WINDS TO INCREASE RAPIDLY
LATER THIS MORNING. BUFKIT WIND PROFILES SHOW 60KT WINDS DOWN TO 1K
FT THROUGH LATE WED AFTERNOON. GIVEN MIXING HEIGHTS AROUND 5K FT
TODAY AND 7K FT WEDNESDAY...WE SHOULDN/T HAVE TOO MUCH DIFFICULTY
MIXING DOWN 50 KT WIND GUSTS...ESPECIALLY WEDNESDAY WHEN COLDER AIR
FLOWING INTO THE REGION WILL AID THE MIXING EFFORT.
WINDS WILL LIKELY DECREASE BELOW WARNING CRITERIA TONIGHT AS
MECHANICAL MIXING DECREASES BEFORE INCREASING TO WARNING CRITERIA
WEDNESDAY. WE HAVE DECIDED TO HANDLE THAT TIMING WITHIN THE WARNING
PRODUCT.
COOLER WEATHER WILL MOVE INTO THE REGION WEDNESDAY AND ESPECIALLY
THURSDAY WHEN COLD AIR STRATOCU ADVECTS INTO THE CWA AND SCATTERED
SHOWERS DEVELOP. TEMPS WILL STRUGGLE TO CLIMB OUT OF THE 40S.
&&
.LONG TERM...(408 AM EDT TUE OCT 26 2010)
(THURSDAY NIGHT THROUGH MONDAY)
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE TEMPERATURE
TRENDS THU NIGHT INTO FRI.
THE 00Z RUNS ARE SUPPORTING COLDER TEMPERATURES FOR THU NIGHT INTO
FRI. THE 925 MB THERMAL TROUGH WILL BE CROSSING LAKE MI THU NIGHT
FEATURING TEMPERATURES OF AROUND -3 TO -4 DEG C. THIS SHOULD LEAD
TO SOME LAKE CLOUDS. WILL NEED TO MONITOR THE RISK FOR RAIN SHOWERS
AS WELL. ALSO FRI HIGH TEMPERATURES WERE LOWERED AS THE THERMAL
TROUGH WILL STILL BE INFLUENCING OUR AREA...SUPPORTING LOWER
TEMPERATURES.
&&
.AVIATION...(748 AM EDT TUE OCT 26 2010)
AM TIMING THE STORMS THROUGH THE TAF SITES FROM SOUTHWEST TO
NORTHEAST ROUGHLY 13Z TO 17Z. FEATURED A 2 HOUR WINDOW OF THUNDER
AND HIGH WINDS ON TOP OF THE STRONG SUSTAINED WINDS. MVFR CEILINGS
MOVING IN AND SHOULD PERSIST UNTIL THE FRONT PASSES THROUGH.
WIND SHEAR TO CONTINUE FOR A FEW MORE HOURS. 70 KNOTS SEEN FROM
SEVERAL RADARS...KLOT AND KMKX AT AROUND 5000 FT AT THIS TIME.
SOME CLEARING EXPECTED THIS AFTERNOON BEHIND THE FRONT...BUT CLOUDS
SHOULD FILL BACK IN TONIGHT. STRONG WINDS GUSTS TO CONTINUE.
&&
.MARINE...(408 AM EDT TUE OCT 26 2010)
STORM WARNING CONTINUES. STRONG TO SEVERE STORMS WILL CROSS LAKE
MICHIGAN 7-9 AM BRINGING WIND GUSTS AOA 50KTS. STORM FORCE WINDS AND
WAVES IN EXCESS OF 10 FEET ARE EXPECTED TUESDAY AND WEDNESDAY...WITH
GALES LIKELY PERSISTING THROUGH THURSDAY.
&&
.HYDROLOGY...(408 AM EDT TUE OCT 26 2010)
THUNDERSTORMS ARE EXPECTED TUESDAY MORNING. HOWEVER...THE FRONT WILL
BE FAST MOVING AND QPF WILL REMAIN AROUND A HALF INCH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....HIGH WIND WARNING FOR THE ENTIRE CWA THROUGH WEDNESDAY.
LM....STORM WARNING IN EFFECT THROUGH WEDNESDAY FROM ST JOSEPH TO
MANISTEE.
&&
SYNOPSIS: 93
SHORT TERM: 93
LONG TERM: MJS
AVIATION: MJS
MARINE: 93
HYDROLOGY: 93Hazardous weather outlook, Oct 26, 5:22 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 522 AM EDT TUE OCT 26 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 522 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION TODAY. STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. WIND GUSTS TO 60 MPH ARE THE MAIN THREAT. HOWEVER...A BRIEF TORNADO CAN NOT BE RULED OUT. WINDS GUSTING TO 60 MPH ARE EXPECTED LATER THIS MORNING AND INTO THE EARLY EVENING. POWER OUTAGES ARE POSSIBLE. HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES COULD OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL CONTINUE WEDNESDAY. GUSTS OVER 60 MPH ARE POSSIBLE. FALLING TREES AND BRANCHES COULD CAUSE POWER OUTAGES. HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING. LMZ844>849-270930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 522 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. WIND GUSTS TO 60 MPH ARE THE MAIN THREAT. SOUTHWEST GALES TO 35 KNOTS WILL INCREASE TO STORM FORCE WIND GUSTS TO 50 KNOTS LATER THIS MORNING AND CONTINUE TONIGHT. WAVES WILL RAPIDLY INCREASE TO OVER 10 FEET TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORM FORCE WIND GUSTS TO 50 KNOTS ARE EXPECTED WEDNESDAY. LOOK FOR WAVES GREATER THAN 10 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING. 93
In the hours before
Special weather statement, Oct 26, 8:56 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 AM EDT TUE OCT 26 2010
MIZ038-039-044-045-261400-
LAKE-MECOSTA-NEWAYGO-OSCEOLA-
856 AM EDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 853 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 9 MILES SOUTHEAST OF BALDWIN...MOVING
NORTHEAST AT 50 MPH.
WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4397 8509 4374 8533 4367 8568 4387 8601
4417 8559 4417 8509
TIME...MOT...LOC 1255Z 222DEG 67KT 4381 8571
JBSpecial weather statement, Oct 26, 9:06 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 AM EDT TUE OCT 26 2010
MIZ037-038-261400-
LAKE-MASON-
906 AM EDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LUDINGTON...MOVING NORTH AT
50 MPH.
WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4417 8592 4382 8618 4382 8643 4390 8646
4396 8646 4397 8647 4400 8648 4401 8649
4408 8651 4414 8642 4416 8641 4418 8638
TIME...MOT...LOC 1304Z 202DEG 44KT 4391 8632
JBLocal storm report, Oct 26, 9:44 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND DMG 5 ESE BIG RAPIDS 43.67N 85.39W
10/26/2010 MECOSTA MI EMERGENCY MNGR
BRANCHES AND POWER LINES REPORTED DOWN ACROSS THE
NORTHERN HALF OF THE COUNTY.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:48 AM EDT | Special Marine Warning | GRR | 87 min | |
| Oct 26, 8:56 AM EDT | Special Weather Statement | GRR | Lake, Osceola | 64 min |
| Oct 26, 9:06 AM EDT | Special Weather Statement | GRR | Mason | 54 min |
| Oct 26, 10:16 AM EDT | Special Marine Warning | GRR | 119 min | |
| Oct 26, 10:22 AM EDT | Tornado Warning | GRR | Allegan, Van Buren | 23 min |
| Oct 26, 11:09 AM EDT | Tornado Warning | GRR | Calhoun | 41 min |
| Oct 26, 11:34 AM EDT | Tornado Warning | GRR | Barry, Ionia, Kent | 28 min |
| Oct 26, 11:39 AM EDT | Tornado Warning | GRR | Eaton | 19 min |
| Oct 26, 11:55 AM EDT | Tornado Warning | GRR | Jackson | 50 min |
| Oct 26, 12:11 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 38 min |
| Oct 26, 12:24 PM EDT | Tornado Warning | GRR | Ingham, Jackson | 20 min |
| Oct 26, 12:34 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 20 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.